Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 156, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 12, 2000, 1:57 PM CDT for Decatur County, Hardin County, Henderson County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 12, 2000, 1:57 PM CDT (18:57 UTC)
- Expired
- Jul 12, 2000, 2:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Decatur County, TN, Hardin County, TN, Henderson County, TN
The radar
The Memphis radar (KNQA), 150 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 2:15 PM CDT | Thunderstorm Wind | Scotts Hill, TN | A few trees were knocked down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
901 WUUS54 KMEG 121857 SVRMEM TNC039-071-077-121930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 157 PM CDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DECATUR COUNTY IN TENNESSEE NORTHERN HARDIN COUNTY IN SOUTHWEST TENNESSEE SOUTHERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE * UNTIL 230 PM CDT * AT 153 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER SCOTTS HILL...MOVING SOUTH AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SCOTTS HILL AROUND 200 PM CDT SARDIS AROUND 215 PM CDT SALTILLO AROUND 230 PM CDT LAT...LON 3564 8821 3557 8842 3526 8829 3535 8803
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 11:10 AM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 12, 11:10 AM CDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1110 AM CDT WED JUL 12 2000 CURRENT SURFACE ANALYSIS AND RADAR INDICATE THE OUTFLOW BOUNDARY FROM A DYING MCS WAS MOVING SEWD INTO NW MS. THUNDERSTORMS WHICH DEVELOPED ALONG THE OUTFLOW BOUNDARY EARLIER THIS MORNING ACROSS ERN AR ARE ALSO DISSIPATING AT THIS TIME. BREAKS IN THE DEBRIS CLOUDS ARE BEGINNING TO DEVELOP...SO EXPECT A PARTLY TO MOSTLY CLOUDY VARIATION IN THE NW ZONES. THE REST OF THE AREA SHOULD BE PARTLY CLOUDY. TEMPERATURES WILL OBVIOUSLY BE A LITTLE LOWER IN CLOUDIER LOCATIONS...BUT NOT MUCH COOLER AS THE CLOUDS ARE THIN AND BROKEN. WINDS WILL GENERALLY BE WEST OR SOUTHWEST THROUGH THE AFTERNOON. THUNDERSTORMS MAY RE-DEVELOP ALONG THE OLD BOUNDARY THIS AFTERNOON... SO CURRENT POPS SEEM REASONABLE. PLAN TO UPDATE ALL ZONES SOON. .MEM...NONE. 012 N
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.